Uniform estimate for maximum of randomly weighted sums with applications to ruin theory. (English) Zbl 1177.60026

Summary: This paper obtains the uniform estimate for maximum of sums of upper-tail independent and heavy-tailed random variables with nonnegative dependent random weights. Then the applications to ruin probabilities in a discrete time risk model with dependent gross losses and dependent stochastic returns are considered.


60E15 Inequalities; stochastic orderings
Full Text: DOI


[1] Alam K, Saxena KML (1981) Positive dependence in multivariate distributions. Comm Stat A–Theory Methods 10:1183–1196 · Zbl 0471.62045
[2] Bingham NH, Goldie CM, Teugels JL (1987) Regular variation. Cambridge Univ. Press, Cambridge
[3] Block HW, Savits TH, Shaked M (1982) Some concepts of negative dependence. Ann Probab 10:765–772 · Zbl 0501.62037
[4] Breiman L (1965) On some limit theorems similar to the arc-sin law. Theor Prob Appl 10:323–331 · Zbl 0147.37004
[5] Cai J (2002) Ruin probabilities with dependent rates of interest. J Appl Probab 39(2):312–323 · Zbl 1007.60096
[6] Cai J, Tang QH (2004) On max-sum-equivalence and convolution closure of heavy-tailed distributions and their applications. J Appl Probab 41:117–130 · Zbl 1054.60012
[7] Cline DBH, Samorodnitsky G (1994) Subexponentiality of the product of independent random variables. Stoch Process Appl 49(1):75–98 · Zbl 0799.60015
[8] Ebrahimi N, Ghosh M (1981) Multivariate negative dependence. Comm Stat A–Theory Methods 10:307–337 · Zbl 0506.62034
[9] Embrechts P, Kluppelberg C, Mikosch T (1997) Modelling extremal events for insurance and finance. Springer, Berlin · Zbl 0873.62116
[10] Goovaerts MJ, Kaas R, Laeven RJA, Tang Q, Vernic R (2005) The tail probability of discounted sums of Pareto-like losses in insurance. Scand Actuar J 6:446–461 · Zbl 1144.91026
[11] Joag-Dev K, Proschan F (1983) Negative association of random variables, with applications. Ann Statist 11:286–295 · Zbl 0508.62041
[12] Joe H (1997) Multivariate models and dependence concepts. Chapman and Hall, London · Zbl 0990.62517
[13] Müller A, Stoyan D (2002) Comparison methods for stochastic models and risks. Wiley · Zbl 0999.60002
[14] Nelsen RB (1998) An introduction to copulas. Springer
[15] Nyrhinen H (1999) On the ruin probabilities in a general economic environment. Stoch Process Appl 83(2):319–330 · Zbl 0997.60041
[16] Nyrhinen H (2001) Finite and infinite time ruin probabilities in a stochastic economic environment. Stoch Process Appl 92(2):265–285 · Zbl 1047.60040
[17] Resnick SI, Willehens E (1991) Moving averages with random coefficients and random coefficient autoregressive models. Commun Stat Stoch Models 7(4):511–525 · Zbl 0747.60062
[18] Stadtmüller U, Trautner R (1979) Tauberian theorems for Laplace transforms. J Reine Angew Math 311/312:283–290 · Zbl 0409.44003
[19] Tang Q, Tsitsiashvili G (2003) Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks. Stoch Process Appl 108(2):299–325 · Zbl 1075.91563
[20] Tang Q, Tsitsiashvili G (2004) Finite-and infinite-time ruin probabilities in the presence of stochastic returns on investments. Adv Appl Probab 36(4):1278–1299 · Zbl 1095.91040
[21] Tang Q (2006) Insensitivity to negative dependence of the asymptotic behavior of precise large deviations. Electron J Probab 11(4):107–120 · Zbl 1109.60021
[22] Wang DC, Su C, Zeng Y (2005) Uniform estimate for maximum of randomly weighted sums with applications to insurance risk theory. Sci China Ser A 48(10):1379–1394 · Zbl 1112.62123
[23] Wang D, Tang Q (2006) Tail probabilities of randomly weighted sums of random variables with variables with dominated variation. Stoch Models 22:253–272 · Zbl 1095.60008
[24] Weng C, Zhang Y, Tan KS (2008) Ruin probability of a discrete time risk model under constant interest rate and dependent risks with heavy tails, Scand Actuar J. Accepted, 2008
[25] Zhang Y, Shen XM, Weng CG (2008) Approximation of the tail probability of randomly weighted sums and applications. Stochastic Process Appl. doi: 10.1016/j.spa.2008.03.004
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.